Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 184, NWS Pueblo, CO

August 26, 20144 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 26, 2014, 4:24 PM MDT for 4 counties in Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2014, 4:24 PM MDT (22:24 UTC)
Expired
Aug 26, 2014, 4:41 PM MDT
In force
17 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 122 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WUUS55 KPUB 262224
SVRPUB
COC009-011-071-089-262315-
/O.NEW.KPUB.SV.W.0184.140826T2224Z-140826T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
424 PM MDT TUE AUG 26 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO...

* UNTIL 515 PM MDT

* AT 424 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
  SOUTHEAST OF HIGBEE...OR 31 MILES SOUTHEAST OF NORTH LA JUNTA...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL LAS ANIMAS...SOUTHEASTERN OTERO...NORTHWESTERN BACA
  AND SOUTHERN BENT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3764 10345 3794 10319 3769 10279 3743 10318
TIME...MOT...LOC 2224Z 220DEG 16KT 3760 10321 

HAIL...1.00IN
WIND...60MPH

$$
SR
1 follow-up statement
658 
WWUS55 KPUB 262241
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT TUE AUG 26 2014

COC009-011-071-089-262250-
/O.CAN.KPUB.SV.W.0184.000000T0000Z-140826T2315Z/
LAS ANIMAS CO-OTERO CO-BACA CO-BENT CO-
441 PM MDT TUE AUG 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAS ANIMAS...
SOUTHEASTERN OTERO...NORTHWESTERN BACA AND SOUTHERN BENT COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3764 10345 3794 10319 3769 10279 3743 10318
TIME...MOT...LOC 2238Z 220DEG 16KT 3766 10315 

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:45 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 26, 2:45 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT TUE AUG 26 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 243 PM MDT TUE AUG 26 2014

...FLASH FLOOD POTENTIAL THROUGH THIS EVENING WITH A ONE OR TWO
ISOLD SVR....

CURRENTLY...

PLENTY OF MOISTURE ACROSS THE REGION AS REMNANTS OF PACIFIC TROPICAL
CYCLONES MOVE ACROSS THE REGION. PWATS ARE QUITE HIGH ACROSS THE
AREA WITH VALUES OF 1.3 TO 1.4" OVER PLAINS AND ABOUT AN INCH OVER
THE HIGHER TRRN. MAIN TROUGH STILL BACK IN NV...BUT A LEAD SHORT
WAVE WAS COMING AROUND THE TROUGH AND WAS LOCATED OVER NW AZ EARLY
THIS AFTERNOON. PLENTY OF STORMS ARE ALREADY UNDERWAY ACROSS THE
REGION.

REST OF TODAY INTO THIS EVENING...

ALL GUIDANCE INDICATE WET CONDITIONS OVER MOST OF THE REGION. HRRR
WAS FAVORING THE FAR EASTERN PLAINS AND RATON MESA REGION WHILE RAP
WAS FOCUSED A BIT MORE UP NEAR THE PIKES PEAK REGION. GIVEN THE
FORCING AND PLENTY OF MOISTURE...ALL AREAS WILL LIKELY SEE SHOWERS
AND STORMS...WITH LOCALLY HEAVY RAIN LIKELY ACROSS A GOOD PART OF
THE REGION. BEST CHANCE WILL BE ALONG A WEAK SFC BOUNDARY WHICH
EXTENDS NW-SE ACROSS E CENTRAL CO. BURN SCAR AREAS WILL BE
ESPECIALLY SUSCEPTIBLE TO FLOODING. HPC IS TARGETING CENTAL AND NE
CO FOR HEAVY RAIN LATER THIS AFTERNOON AND EVENING. SEE LATEST MESO
PRECIP DISCUSSION (MPD) FROM THE WPC.

TONIGHT...

UNLIKE MOST EVENTS...CONVECTION WILL LIKELY CONTINUE THROUGH THE
NIGHT ACROSS THE REGION. BEST FORCING/DIFFLUENCE ALOFT COMES ACROSS
THE SW MTNS DURING THE EARLY MORNING HOURS AND SOME GUIDANCE SHOWS
LOCALLY HEAVY RAIN ACROSS THE MTNS TONIGHT...ESPECIALLY S OF US-50.
FOR THIS REASON...CONTINUED FLASH FLOOD WATCH THROUGH 3 AM WED
MORNING. WITHOUT SAYING...KEPT POPS UNCHARACTERISTICALLY HIGH
THROUGH THE NIGHTTIME PERIODS.

THERE COULD BE SOME LIGHT SNOW ACCUMS ACROSS THE C MTNS TONIGHT.

TOMORROW...

MAIN LOW ALOFT WILL BE OVER THE REGION. TEMPS WILL BE COOL ALOFT SO
MAY SEE SOME BETTER INSTABILITY AS SOME DRIER AIR WILL ADVECT IN
ALLOWING FOR MORE SUN OVER THE REGION DURING THE EARLY PART OF THE
DAY TOMORROW. STILL COULD SEE SOME LOCALLY HEAVY RAIN TOMORROW BUT
BELIEVE IT WILL BE MORE SCATTERED THAN TODAY. WITH THE TROUGH
LIFTING TO THE NORTHEAST...THE BEST CHANCE OF RAIN TOMORROW WILL BE
ACROSS THE C MTNS AND PIKES PEAK REGION.

WE MAY SEE A BIT BETTER CHANCE OF ORGANIZED CONVECTION TOMORROW AS
SHEAR WILL BE A BIT STRONGER AND CAPES WILL BE ABOUT 1000-1500 OVER
THE E PLAINS DURING THE AFTERNOON TIME PERIOD. CONVERGENCE ALONG THE
SFC TROUGH AXIS WILL BE MORE THAN SUFFICIENT TO GET STORMS
GOING...AND WITH THE TROUGH ALOFT STILL TO OUR WEST FAVORABLE UVV
WILL BE OVER THE PLAINS. SPC HAS A GOOD PART OF THE PLAINS IN A 5%
RISK.

STORMS TOMORROW SHOULD BE MOVING AT A BIT BETTER CLIP AS COMPARED TO
TODAY. \/HODANISH

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 243 PM MDT TUE AUG 26 2014

...DRY AND WARMER CONDITIONS TO RETURN OVER THE WEEKEND...

WEDNESDAY NIGHT THROUGH FRIDAY...MODELS CONTINUE TO BE IN FAIRLY
GOOD AGREEMENT ON SWINGING THE UPPER TROUGH ACROSS THE REGION
THROUGH THIS WEEK. WEDNESDAY EVENING THE TROUGH WILL BE LOCATED OVER
THE CO/UT STATE LINE...AND WILL SHIFT EAST THROUGH THU AND FINALLY
REACH THE OK AND TX PANHANDLES FRI MORNING. A SFC COLD FRONT STILL
LOOKS LIKE IT WILL DIVE SOUTH ACROSS THE PALMER DVD LATE WED
NIGHT...AND WILL COMBINE WITH FAVORABLE UPPER DYNAMICS AND A HEALTHY
AMOUNT OF MOISTURE TO PROVIDE WIDESPREAD CONVECTION ACROSS THE
FORECAST AREA WED NIGHT AND THU. AS THE TROUGH CONTINUES EAST PCPN
COVERAGE WILL START TO LESSEN THU NIGHT...THEN FINALLY DIMINISH TO
THE EAST FRI MORNING AS THE SYSTEM PULLS AWAY. LOOK FOR SCATTERED
POPS FOR MUCH OF THE AREA WED EVE THROUGH THU...WITH PCPN LIKELY
OVER THE MTS. TEMPS ARE EXPECTED TO REMAIN COOLER THROUGH FRI WITH
MAX TEMPS IN THE UPPER 70S AND 80S FOR THE PLAINS...AND 60S AND 70S
FOR THE HIGH VALLEYS. THE COOLER AIR ASSOCIATED WITH THIS SYSTEM MAY
ACTUALLY BRING SOME FRESH SNOW TO THE HIGHEST PEAKS AS WELL.

SATURDAY THROUGH TUESDAY...A RIDGE OF HIGH PRESSURE BUILDS OVER THE
SW US FOR SAT...THEN FLATTENS OUT AS ANOTHER BROAD TROUGH PASSES TO
THE NORTH. AT THIS TIME...THIS TROUGH SHOULD KEEP THE MAJORITY OF
THE ENERGY...AND PCPN...NORTH OF THE CWA AND SOUTHERN CO SHOULD
EXPERIENCE BRISK W-SW FLOW ALOFT. THIS WILL HELP PRODUCE DRIER AND
WARMER CONDITIONS OVER THE WEEKEND AND INTO THE NEXT WORK
WEEK...WITH SUNDAY BEING THE WARMEST DAY OF THE EXTENDED PERIOD.
PCPN CHANCES ARE FORECAST TO BE RESTRICTED TO JUST ISOLATED DIURNAL
ACTIVITY OVER THE HIGHER TERRAIN...AND TEMPS WILL CLIMB BACK UP INTO
THE 80S NEARING 90 F FOR THE PLAINS...AND INTO THE UPPER 70S AND 80S
FOR THE HIGH VALLEYS. MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 243 PM MDT TUE AUG 26 2014

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER THE
REGION AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. UNLIKE
MOST NIGHTS WHEN CONVECTION DECREASES AFTER SUNSET...SHOWERS AND
STORMS WILL LIKELY CONTINUE THROUGH THE NIGHTTIME HOURS ACROSS THE
REGION. SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE EARLY
MORNING HOURS ALL AREAS.

FOR TOMORROW...SHOWERS AND STORMS WILL BE MORE SCATTERED BUT LOCALLY
HEAVY RAIN WILL STILL BE POSSIBLE. ISOLD STRONGER STORMS WILL BE
POSSIBLE THIS AFTERNOON AND TOMORROW AFTERNOON.

LOW CIGS...MVFR...WILL ONCE AGAIN BE POSSIBLE ON THE PLAINS AFTER
08Z...AND LAST THROUGH ABOUT 16Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ066>068-072>089-
093>099.

&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Aug 26, 11:08 AM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1108 AM MDT TUE AUG 26 2014

COZ058>089-093>099-271715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1108 AM MDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN INTENSITY AND COVERAGE
AS THE AFTERNOON PROGRESSES. A WEATHER DISTURBANCE WILL MOVE
ACROSS EASTERN COLORADO TONIGHT AND SHOULD LEAD TO THUNDERSTORMS
CONTINUING OVER THE SOUTHEASTERN PLAINS INTO THE LATE NIGHT HOURS.
THE MAIN THUNDERSTORM THREATS TODAY WILL BE DANGEROUS LIGHTNING
AND WIND GUSTS AROUND 40 MPH. SMALL HAIL WILL ALSO BE POSSIBLE
WITH SOME OF THE STRONGER STORMS. LOCALLY HEAVY RAIN WILL BE A
THREAT...ESPECIALLY ON BURN SCARS AND IN URBAN AREAS. ONE OR TWO
STORMS THIS AFTERNOON COULD BECOME MARGINALLY SEVERE...MAINLY
OVER EL PASO...CROWLEY AND KIOWA COUNTIES...WITH HAIL AROUND 1
INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
OVER AND NEAR THE HIGHER TERRAIN WEDNESDAY THROUGH THURSDAY...AS
AN UNSEASONABLY COOL UPPER LEVEL STORM SYSTEM MOVES SLOWLY ACROSS
THE STATE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED OVER THE SOUTHEAST COLORADO PLAINS THROUGH THURSDAY NIGHT
AS WELL. WITH ABUNDANT MONSOON MOISTURE OVER THE AREA...FLASH
FLOODING WILL BE POSSIBLE OVER MUCH OF THE AREA. OTHER STORM
THREATS WILL INCLUDE LIGHTNING AND WIND GUSTS TO 40 MPH. SOME OF
THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH
IN DIAMETER.

THERE WILL ALSO BE THE POTENTIAL FOR SEVERAL INCHES OF ACCUMULATING
SNOWFALL ACROSS THE HIGHER MOUNTAIN PEAKS WEDNESDAY THROUGH THURSDAY.

WARMER AND DRIER AIR WILL START TO MOVE INTO THE AREA ON FRIDAY
WHICH WILL CONTINUE INTO THE UPCOMING HOLIDAY WEEKEND. THERE
WILL...HOWEVER...BE ENOUGH MOISTURE TO SUPPORT SOME ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY OVER AND NEAR THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT.

HODANISH

In the hours before

Special weather statement, Aug 26, 1:00 PM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
100 PM MDT TUE AUG 26 2014

COZ081-084-085-261930-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
100 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 130 PM MDT...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR CHIPITA PARK...OR 11 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...BLACK FOREST...
CHIPITA PARK...CASCADE...GLENEAGLE AND CRYSTOLA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3895 10462 3884 10497 3899 10509 3913 10487
      3913 10476
TIME...MOT...LOC 1900Z 239DEG 14KT 3896 10495

ETP
Special weather statement, Aug 26, 1:24 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
124 PM MDT TUE AUG 26 2014

COZ074-088-262000-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
124 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 200 PM MDT...

AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRINIDAD...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE AND HOEHNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3707 10446 3715 10466 3742 10455 3730 10425
TIME...MOT...LOC 1924Z 207DEG 13KT 3718 10452

ETP
Special weather statement, Aug 26, 1:45 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
145 PM MDT TUE AUG 26 2014

COZ081-084-085-262015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
145 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 215 PM MDT...

AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRYSTOLA...OR 12 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...BLACK FOREST...
PEYTON...CHIPITA PARK...CRYSTOLA...CASCADE AND GLENEAGLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3909 10432 3884 10498 3900 10510 3913 10485
      3913 10435
TIME...MOT...LOC 1944Z 231DEG 11KT 3895 10500

ETP
Special weather statement, Aug 26, 2:18 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT TUE AUG 26 2014

COZ081-084-085-262045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
218 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
245 PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS...MOVING EAST
AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...PETERSON AFB...
STRATMOOR...FORT CARSON...SECURITY...CIMARRON HILLS AND
SECURITY-WIDEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3871 10484 3885 10493 3898 10468 3878 10459
TIME...MOT...LOC 2018Z 247DEG 8KT 3880 10481

ETP
Special weather statement, Aug 26, 3:02 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT TUE AUG 26 2014

COZ088-094-262130-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
302 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 330 PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF BRANSON...OR 33 MILES NORTH
OF DES MOINES...MOVING NORTH AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL OCCUR WITH SOME OF THE STORMS.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH 3 AM WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3721 10347 3712 10398 3748 10408 3761 10335
TIME...MOT...LOC 2101Z 183DEG 22KT 3723 10371

HODANISH
Special weather statement, Aug 26, 3:42 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT TUE AUG 26 2014

COZ093-094-097-262215-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
342 PM MDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS...
SOUTHEASTERN OTERO AND SOUTHWESTERN BENT COUNTIES UNTIL 415 PM MDT...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF KIM...OR 34 MILES SOUTH OF
NORTH LA JUNTA...MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM IS ALSO SHOWING ROTATION...AND A SHORT
LIVED...BRIEF TORNADO COULD ALSO OCCUR WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGBEE.

LAT...LON 3738 10334 3745 10355 3784 10354 3772 10303
TIME...MOT...LOC 2141Z 203DEG 42KT 3749 10341

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:08 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo37 min
Aug 25, 6:23 PM MDTSpecial Weather StatementPUBPueblo52 min
Aug 25, 6:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Aug 25, 6:30 PM MDTSpecial Weather StatementPUBPueblo60 min
Aug 25, 6:51 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Aug 25, 6:58 PM MDTSpecial Weather StatementPUBBent32 min
Aug 25, 7:13 PM MDTSpecial Weather StatementPUBBent62 min
Aug 25, 7:55 PM MDTSpecial Weather StatementPUBCrowley65 min
Aug 25, 8:03 PM MDTSpecial Weather StatementPUBEl Paso57 min
Aug 25, 8:39 PM MDTSpecial Weather StatementPUBEl Paso51 min
Aug 25, 9:18 PM MDTSpecial Weather StatementPUBEl Paso57 min
Aug 25, 9:51 PM MDTSpecial Weather StatementPUBEl Paso54 min
Aug 25, 10:07 PM MDTSpecial Weather StatementPUBCrowley53 min
Aug 25, 10:15 PM MDTSpecial Weather StatementPUBEl Paso60 min
Aug 25, 10:23 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
Aug 25, 10:27 PM MDTFlash Flood WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more29 hr
Aug 26, 12:24 PM MDTSpecial Weather StatementPUB36 min
Aug 26, 12:40 PM MDTSevere Thunderstorm WarningPUBLas Animas36 min
Aug 26, 12:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Aug 26, 1:00 PM MDTSpecial Weather StatementPUBTeller30 min
Aug 26, 1:24 PM MDTSpecial Weather StatementPUBLas Animas36 min
Aug 26, 1:45 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 26, 2:18 PM MDTSpecial Weather StatementPUBEl Paso27 min
Aug 26, 2:56 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 26, 3:02 PM MDTSpecial Weather StatementPUBLas Animas28 min
Aug 26, 3:19 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Aug 26, 3:42 PM MDTSpecial Weather StatementPUBBent33 min
Aug 26, 4:53 PM MDTAreal Flood AdvisoryPUBProwers67 min
Aug 26, 5:31 PM MDTSpecial Weather StatementPUBTeller29 min
Aug 26, 5:52 PM MDTAreal Flood AdvisoryPUBBent, Kiowa, Prowers113 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.